Vallée-Poussin theorem for fractional functional differential equations

Alexander Domoshnitsky, Seshadev Padhi, Satyam Narayan Srivastava

Research output: Contribution to journalArticlepeer-review


An analog of the classical Vallée-Poussin theorem about differential inequality in the theory of ordinary differential equations is developed for fractional functional differential equations. The main results are obtained in a form of a theorem about several equivalent assertions. Among them solvability of two-point boundary value problems with fractional functional differential equation, negativity of Green’s function, and its derivatives and existence of a function v(t) satisfying a corresponding differential inequality. Thus the Vallée-Poussin theorem presents one of the possible “entrances” to assertions on nonoscillating properties and assertions about the negativity of Green’s functions and their derivatives for various two-point problems. Choosing the function v(t) in the condition, we obtain explicit tests of sign-constancy of Green’s functions and their derivatives. It can be stressed that a choice of a corresponding function in the Vallée-Poussin theorem leads to explicit criteria in the form of algebraic inequalities, which, as we demonstrate with examples, cannot be improved. Replacing strict inequalities with non-strict ones will already lead to incorrect statements. In some cases, the well-known results obtained in the form of the Lyapunov inequalities for fractional differential equations can be improved based on ours. Another development, we propose, is a concept to consider fractional functional differential equations. The basis of this concept is to reduce boundary value problems for fractional functional differential equations to operator equations in the space of essentially bounded functions. Fractional functional differential equations can appear in various applications and in the process of construction of equations for a corresponding component of a solution-vector of a system of fractional equations.

Original languageEnglish
Pages (from-to)1630-1650
Number of pages21
JournalFractional Calculus and Applied Analysis
Issue number4
StatePublished - Aug 2022


  • Boundary value problems
  • Comparison of solution
  • Differential inequality
  • Fractional differential equations
  • Lyapunov inequality
  • Positive solutions
  • Riemann–Liouville derivative
  • Sign constancy of Green’s function

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'Vallée-Poussin theorem for fractional functional differential equations'. Together they form a unique fingerprint.

Cite this